The Annals of Mathematical Statistics

A Vector Form of the Wald-Wolfowitz-Hoeffding Theorem

D. A. S. Fraser

Full-text: Open access

Abstract

Hotelling and Pabst [1] showed that the rank correlation coefficient had a limiting normal distribution under the equally likely permutations of the hypothesis of independence. Wald and Wolfowitz [2] developed a general theorem of this type, and Noether [3] and Hoeffding [4] have relaxed the conditions used therein. In this paper a vector form of the theorem is proved along the lines used in an example by Wald and Wolfowitz [1] but taking account of the singular cases in which the correlations approach one.

Article information

Source
Ann. Math. Statist., Volume 27, Number 2 (1956), 540-543.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177728279

Digital Object Identifier
doi:10.1214/aoms/1177728279

Mathematical Reviews number (MathSciNet)
MR78597

Zentralblatt MATH identifier
0070.36402

JSTOR
links.jstor.org

Citation

Fraser, D. A. S. A Vector Form of the Wald-Wolfowitz-Hoeffding Theorem. Ann. Math. Statist. 27 (1956), no. 2, 540--543. doi:10.1214/aoms/1177728279. https://projecteuclid.org/euclid.aoms/1177728279


Export citation